Alert archive / Wyoming / Winter Storm Watches in 2011
Winter Storm Watch 13, NWS Cheyenne, WY
NWS Cheyenne, WY issued this winter storm watch at Nov 29, 2011, 3:43 AM MST for Albany County, Carbon County, Laramie County, Wyoming. It took effect at Nov 30, 2011, 6:00 PM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Nov 29, 2011, 3:43 AM MST (10:43 UTC)
- In effect from
- Nov 30, 2011, 6:00 PM MST
- Expired
- Nov 30, 2011, 3:31 AM MST
- In force
- Issued by
- NWS Cheyenne, WY
Counties Albany County, WY, Carbon County, WY, Laramie County, WY
The radar
The Cheyenne radar (KCYS), 93 km from the middle of the area, began a volume at 10:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 10.7 hours before the alert went out and 274 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2376 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 84 m²/s²
- 0-3 km storm-relative helicity
- 164 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
270 WWUS45 KCYS 291043 WSWCYS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 343 AM MST TUE NOV 29 2011 ...SNOW AND STRONG WINDS TO AFFECT THE AREA WEDNESDAY NIGHT AND THURSDAY... .A PACIFIC STORM SYSTEM WILL MOVE INTO THE ROCKIES ON WEDNESDAY AND WILL DROP A COLD FRONT ACROSS THE AREA WEDNESDAY AFTERNOON. THE COMBINATION OF THE COLD FRONT AND MAIN ENERGY FROM THE STORM SYSTEM WILL BRING SNOW AND STRONG NORTHEAST WINDS TO THE AREA THROUGH THURSDAY AFTERNOON. ALTHOUGH SNOW AMOUNTS MAY ONLY RANGE FROM 3 TO 7 INCHES...WINDS OF 25 TO 40 MPH WITH GUSTS UP TO 55 MPH ARE EXPECTED TO PRODUCE SIGNIFICANT BLOWING SNOW CONDITIONS AND VERY COLD WIND CHILLS. WYZ104-109-111-292300- /O.NEW.KCYS.WS.A.0013.111201T0100Z-111201T2200Z/ FERRIS/SEMINOE/SHIRLEY MOUNTAINS-CENTRAL CARBON COUNTY- SOUTHWEST CARBON COUNTY- INCLUDING THE CITIES OF...MUDDY GAP...RAWLINS...SINCLAIR... HANNA...BAGGS...DIXON 343 AM MST TUE NOV 29 2011 ...WINTER STORM WATCH IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY AFTERNOON. * TIMING...NORTHEAST WINDS WILL INCREASE BEHIND THE FRONT LATE WEDNESDAY AFTERNOON...WITH SNOW BEGINNING LATER IN THE EVENING. SNOW WILL TAPER OF THURSDAY MORNING...BUT THE STRONG WINDS WILL CONTINUE TO PRODUCE BLOWING SNOW CONDITIONS THROUGH THURSDAY AFTERNOON. * TOTAL SNOW ACCUMULATIONS...3 TO 7 INCHES...WITH THE HIGHER AMOUNTS IN THE FERRIS MOUNTAINS. * WINDS/VISIBILITIES...WINDS WILL BE 25 TO 40 MPH WITH GUSTS TO 55 MPH. VISIBILITIES WILL BE SIGNIFICANTLY REDUCED DOWN TO NEAR ZERO AT TIMES IN BLOWING SNOW. * IMPACTS...TRAVEL MAY BECOME DANGEROUS WITH BLOWING AND DRIFTING SNOW REDUCING VISIBILITIES AND COVERING ROADWAYS...ESPECIALLY FOR INTERSTATE 80 AND HIGHWAY 789 IN WESTERN CARBON COUNTY. ADDITIONALLY...WIND CHILL VALUES WILL PLUMMET TO BETWEEN ZERO AND MINUS 10 DEGREES OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ RJM
3 follow-up statements
851 WWUS45 KCYS 292100 WSWCYS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 200 PM MST TUE NOV 29 2011 ...SNOW AND STRONG WINDS WILL AFFECT SOUTH CENTRAL AND SOUTHEAST WYOMING WEDNESDAY NIGHT AND THURSDAY... .A POTENT PACIFIC STORM SYSTEM WILL MOVE EAST INTO THE CENTRAL ROCKIES ON WEDNESDAY. A STRONG COLD FRONT WILL SURGE SOUTHEAST ACROSS THE AREA BY WEDNESDAY EVENING. THE COMBINATION OF THE COLD FRONT AND UPPER LEVEL ENERGY FROM THE STORM SYSTEM WILL BRING SNOW AND STRONG NORTH TO NORTHEAST WINDS THROUGH THURSDAY AFTERNOON. SIGNIFICANT SNOWFALL AMOUNTS ARE EXPECTED...MAINLY ALONG AND SOUTH OF THE INTERSTATE 80 CORRIDOR FROM RAWLINS TO JUST WEST OF CHEYENNE. IN ADDITION TO THE SNOW...NORTH TO NORTHEAST WINDS OF 25 TO 40 MPH WITH GUSTS UP TO 55 MPH WILL PRODUCE SIGNIFICANT BLOWING AND DRIFTING SNOW...ALONG WITH VERY COLD WIND CHILLS. WYZ110-112>117-300615- /O.EXA.KCYS.WS.A.0013.111201T0100Z-111201T2200Z/ NORTH SNOWY RANGE FOOTHILLS-SIERRA MADRE RANGE- UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-LARAMIE VALLEY- SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- INCLUDING THE CITIES OF...ARLINGTON...ELK MOUNTAIN...SARATOGA... ENCAMPMENT...RIVERSIDE...CENTENNIAL...ALBANY...WOODS LANDING... LARAMIE...VEDAUWOO...BUFORD...PUMPKIN VINE...HORSE CREEK... HARRIMAN...WHITAKER 200 PM MST TUE NOV 29 2011 ...WINTER STORM WATCH IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY AFTERNOON. * TIMING...NORTH TO NORTHEAST WINDS WILL INCREASE BEHIND A STRONG COLD FRONT LATE WEDNESDAY AFTERNOON...WITH SNOW DEVELOPING IN THE EVENING. THE SNOW WILL TAPER OFF THURSDAY MORNING...HOWEVER STRONG WINDS WILL CONTINUE TO PRODUCE AREAS OF BLOWING AND DRIFTING SNOW THROUGH THURSDAY AFTERNOON. * TOTAL SNOW ACCUMULATIONS...4 TO 7 INCHES FOR THE VALLEYS AND 7 TO 10 INCHES FOR THE SNOWY...SIERRA MADRE AND SOUTHERN LARAMIE RANGES. HIGHER AMOUNTS WILL BE POSSIBLE ALONG NORTH FACING SLOPES. * WINDS/VISIBILITIES...NORTH TO NORTHEAST WINDS OF 25 TO 40 MPH WITH GUSTS TO 55 MPH. VISIBILITIES WILL BE REDUCED TO NEAR ZERO AT TIMES IN BLOWING AND DRIFTING SNOW. * IMPACTS...TRAVEL MAY BECOME DANGEROUS WITH BLOWING AND DRIFTING SNOW REDUCING VISIBILITIES AND COVERING ROADWAYS...ESPECIALLY ALONG THE INTERSTATE 80 CORRIDOR FROM WEST OF CHEYENNE TO ARLINGTON. ADDITIONALLY...WIND CHILL VALUES WILL PLUMMET TO BETWEEN ZERO AND MINUS 10 DEGREES WEDNESDAY NIGHT AND THURSDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ WYZ104-109-111-300615- /O.CON.KCYS.WS.A.0013.111201T0100Z-111201T2200Z/ FERRIS/SEMINOE/SHIRLEY MOUNTAINS-CENTRAL CARBON COUNTY- SOUTHWEST CARBON COUNTY- INCLUDING THE CITIES OF...MUDDY GAP...RAWLINS...SINCLAIR... HANNA...BAGGS...DIXON 200 PM MST TUE NOV 29 2011 ...WINTER STORM WATCH REMAINS IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY AFTERNOON... A WINTER STORM WATCH REMAINS IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY AFTERNOON. * TIMING...NORTH TO NORTHEAST WINDS WILL INCREASE BEHIND A STRONG COLD FRONT LATE WEDNESDAY AFTERNOON...WITH SNOW DEVELOPING IN THE EVENING. THE SNOW WILL TAPER OFF THURSDAY MORNING...HOWEVER STRONG WINDS WILL CONTINUE TO PRODUCE BLOWING AND DRIFTING SNOW THROUGH THURSDAY AFTERNOON. * TOTAL SNOW ACCUMULATIONS...4 TO 7 INCHES...WITH HIGHER AMOUNTS POSSIBLE ALONG NORTH FACING SLOPES. * WINDS/VISIBILITIES...NORTH TO NORTHEAST WINDS OF 25 TO 40 MPH WITH GUSTS TO 55 MPH. VISIBILITIES WILL BE REDUCED TO NEAR ZERO AT TIMES IN BLOWING AND DRIFTING SNOW. * IMPACTS...TRAVEL MAY BECOME DANGEROUS WITH BLOWING AND DRIFTING SNOW REDUCING VISIBILITIES AND COVERING ROADWAYS...ESPECIALLY FOR INTERSTATE 80 AND HIGHWAY 789 IN WESTERN CARBON COUNTY. ADDITIONALLY...WIND CHILL VALUES WILL PLUMMET TO BETWEEN ZERO AND MINUS 10 DEGREES WEDNESDAY NIGHT AND THURSDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ JAMSKI
907 WWUS45 KCYS 300248 WSWCYS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 748 PM MST TUE NOV 29 2011 ...COMBINATION OF SNOW...STRONG WINDS AND VERY COLD TEMPERATURES TO AFFECT SOUTH CENTRAL AND SOUTHEAST WYOMING WEDNESDAY NIGHT AND THURSDAY... .A POTENT PACIFIC STORM SYSTEM WILL MOVE EAST INTO THE CENTRAL ROCKIES ON WEDNESDAY. A STRONG COLD FRONT WILL SURGE SOUTHEAST ACROSS THE AREA BY WEDNESDAY EVENING. THE COMBINATION OF THE COLD FRONT AND UPPER LEVEL ENERGY FROM THE STORM SYSTEM WILL BRING SNOW AND STRONG NORTH TO NORTHEAST WINDS THROUGH THURSDAY AFTERNOON. SIGNIFICANT SNOWFALL AMOUNTS ARE EXPECTED...MAINLY ALONG AND SOUTH OF THE INTERSTATE 80 CORRIDOR FROM RAWLINS TO PINE BLUFFS. IN ADDITION TO THE SNOW...NORTH TO NORTHEAST WINDS OF 25 TO 40 MPH WITH GUSTS UP TO 55 MPH WILL PRODUCE SIGNIFICANT BLOWING AND DRIFTING SNOW...ALONG WITH VERY COLD WIND CHILLS. WYZ104-109>114-301500- /O.UPG.KCYS.WS.A.0013.111201T0100Z-111201T2200Z/ /O.NEW.KCYS.WS.W.0017.111201T0100Z-111201T2200Z/ FERRIS/SEMINOE/SHIRLEY MOUNTAINS-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- INCLUDING THE CITIES OF...MUDDY GAP...RAWLINS...SINCLAIR... HANNA...ARLINGTON...ELK MOUNTAIN...BAGGS...DIXON...SARATOGA... ENCAMPMENT...RIVERSIDE...CENTENNIAL...ALBANY...WOODS LANDING 748 PM MST TUE NOV 29 2011 ...WINTER STORM WARNING IN EFFECT FROM 6 PM WEDNESDAY TO 3 PM MST THURSDAY... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WINTER STORM WARNING FOR MODERATE SNOW...STRONG NORTH TO NORTHEAST WINDS AND VERY COLD TEMPERATURES...WHICH IS IN EFFECT FROM 6 PM WEDNESDAY TO 3 PM MST THURSDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * TIMING...NORTH TO NORTHEAST WINDS WILL INCREASE BEHIND A STRONG COLD FRONT LATE WEDNESDAY AFTERNOON...WITH SNOW DEVELOPING BY EARLY EVENING. STRONGEST WINDS WILL OCCUR FROM MIDNIGHT WEDNESDAY NIGHT THROUGH 9 AM THURSDAY. THE SNOW WILL TAPER OFF THURSDAY MORNING...HOWEVER STRONG WINDS WILL CONTINUE TO PRODUCE BLOWING AND DRIFTING SNOW THROUGH THURSDAY AFTERNOON. * TOTAL SNOW ACCUMULATIONS...4 TO 7 INCHES...WITH HIGHER AMOUNTS OF 12 TO 18 INCHES LIKELY ALONG NORTH FACING SLOPES OF THE SNOWY AND SIERRA MADRE RANGES. STRONG WINDS WILL CREATE SNOW DRIFTS OF SEVERAL FEET IN MANY AREAS. * WINDS/VISIBILITIES...NORTH TO NORTHEAST WINDS OF 25 TO 40 MPH WITH GUSTS TO 55 MPH. VISIBILITIES WILL BE REDUCED TO NEAR ZERO AT TIMES IN BLOWING AND DRIFTING SNOW. * IMPACTS...TRAVEL WILL BECOME DANGEROUS IF NOT IMPOSSIBLE WITH BLOWING AND DRIFTING SNOW REDUCING VISIBILITIES AND COVERING ROADWAYS...ESPECIALLY FOR INTERSTATE 80 AND HIGHWAY 789 IN WESTERN CARBON COUNTY. ADDITIONALLY...WIND CHILL VALUES WILL PLUMMET TO BETWEEN ZERO AND MINUS 10 DEGREES WEDNESDAY NIGHT AND THURSDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW AND BLOWING SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED TO OCCUR. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ WYZ118-119-301500- /O.EXA.KCYS.WS.A.0013.111201T0100Z-111201T2200Z/ CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- INCLUDING THE CITIES OF...CHEYENNE...BURNS...CARPENTER...ALBIN... PINE BLUFFS 748 PM MST TUE NOV 29 2011 ...WINTER STORM WATCH IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY AFTERNOON. * TIMING...NORTH TO NORTHEAST WINDS WILL INCREASE BEHIND A STRONG COLD FRONT LATE WEDNESDAY AFTERNOON...WITH SNOW DEVELOPING IN THE EVENING. THE SNOW WILL TAPER OFF THURSDAY MORNING...HOWEVER STRONG WINDS WILL CONTINUE TO PRODUCE AREAS OF BLOWING AND DRIFTING SNOW THROUGH THURSDAY AFTERNOON. * TOTAL SNOW ACCUMULATIONS...4 TO 7 INCHES FOR THE VALLEYS AND 7 TO 10 INCHES FOR THE SOUTHERN LARAMIE RANGE. HIGHER AMOUNTS WILL BE POSSIBLE ALONG NORTH FACING SLOPES. * WINDS/VISIBILITIES...NORTH TO NORTHEAST WINDS OF 25 TO 40 MPH WITH GUSTS TO 55 MPH. VISIBILITIES MAY BE REDUCED TO NEAR ZERO AT TIMES IN BLOWING AND DRIFTING SNOW. * IMPACTS...TRAVEL MAY BECOME DANGEROUS WITH BLOWING AND DRIFTING SNOW REDUCING VISIBILITIES AND COVERING ROADWAYS... ESPECIALLY ALONG THE INTERSTATE 80 CORRIDOR FROM WEST OF CHEYENNE THROUGH ARLINGTON. ADDITIONALLY...WIND CHILL VALUES WILL PLUMMET TO BETWEEN ZERO AND MINUS 10 DEGREES WEDNESDAY NIGHT AND THURSDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...BLOWING SNOW AND DANGEROUSLY COLD TEMPERATURES THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ WYZ115>117-301500- /O.CON.KCYS.WS.A.0013.111201T0100Z-111201T2200Z/ LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- INCLUDING THE CITIES OF...LARAMIE...VEDAUWOO...BUFORD... PUMPKIN VINE...HORSE CREEK...HARRIMAN...WHITAKER 748 PM MST TUE NOV 29 2011 ...WINTER STORM WATCH REMAINS IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY AFTERNOON... A WINTER STORM WATCH REMAINS IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY AFTERNOON. * TIMING...NORTH TO NORTHEAST WINDS WILL INCREASE BEHIND A STRONG COLD FRONT LATE WEDNESDAY AFTERNOON...WITH SNOW DEVELOPING IN THE EVENING. THE SNOW WILL TAPER OFF THURSDAY MORNING...HOWEVER STRONG WINDS WILL CONTINUE TO PRODUCE AREAS OF BLOWING AND DRIFTING SNOW THROUGH THURSDAY AFTERNOON. * TOTAL SNOW ACCUMULATIONS...3 TO 5 INCHES. * WINDS/VISIBILITIES...NORTH TO NORTHEAST WINDS OF 25 TO 40 MPH WITH GUSTS TO 55 MPH. VISIBILITIES MAY BE REDUCED TO NEAR ZERO AT TIMES IN BLOWING AND DRIFTING SNOW. * IMPACTS...TRAVEL MAY BECOME DANGEROUS WITH BLOWING AND DRIFTING SNOW REDUCING VISIBILITIES AND COVERING ROADWAYS... ESPECIALLY ALONG THE INTERSTATE 80 CORRIDOR FROM PINE BLUFFS THROUGH CHEYENNE. ADDITIONALLY...WIND CHILL VALUES WILL PLUMMET TO BETWEEN ZERO AND MINUS 10 DEGREES WEDNESDAY NIGHT AND THURSDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...BLOWING SNOW AND DANGEROUSLY COLD TEMPERATURES THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
290 WWUS45 KCYS 301031 WSWCYS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 331 AM MST WED NOV 30 2011 ...A COMBINATION OF SNOW...STRONG WINDS AND VERY COLD TEMPERATURES WILL AFFECT SOUTH CENTRAL AND SOUTHEAST WYOMING INTO THE SOUTHWEST PART OF THE NEBRASKA PANHANDLE TONIGHT AND THURSDAY... .A STRONG COLD FRONT WILL SURGE SOUTHEAST ACROSS THE AREA THIS AFTERNOON. STRONG WINDS ARE EXPECTED TO DEVELOP BEHIND THE COLD FRONT ALONG WITH MUCH COLDER AIR. THE COMBINATION OF THE STRONG WINDS AND SOME UPPER LEVEL ENERGY FROM A STORM SYSTEM OVER THE WESTERN PART OF THE COUNTRY WILL RESULT IN SNOW AND BLOWING SNOW ACROSS MUCH OF THE AREA TONIGHT INTO THURSDAY AFTERNOON. THOUGH HEAVY SNOWFALL AMOUNTS ARE NOT EXPECTED OUTSIDE OF THE MOUNTAINS... NORTH TO NORTHEAST WINDS OF 20 TO 35 MPH WITH SOME GUSTS AROUND 45 MPH WILL PRODUCE WIDESPREAD BLOWING AND DRIFTING SNOW...AREAS OF VERY LOW VISIBILITIES...AND VERY COLD WIND CHILLS. WYZ115>119-302300- /O.UPG.KCYS.WS.A.0013.111201T0100Z-111201T2200Z/ /O.EXB.KCYS.WS.W.0017.111201T0600Z-111201T2200Z/ LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- INCLUDING THE CITIES OF...LARAMIE...VEDAUWOO...BUFORD... PUMPKIN VINE...HORSE CREEK...HARRIMAN...WHITAKER...CHEYENNE... BURNS...CARPENTER...ALBIN...PINE BLUFFS 331 AM MST WED NOV 30 2011 ...WINTER STORM WARNING IN EFFECT FROM 11 PM THIS EVENING TO 3 PM MST THURSDAY... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WINTER STORM WARNING FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 3 PM MST THURSDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * TIMING...LATE THIS EVENING INTO THURSDAY AFTERNOON. * TOTAL SNOW ACCUMULATIONS...3 TO 7 INCHES...HIGHEST OVER THE SOUTH LARAMIE RANGE AND THE LARAMIE VALLEY. * WINDS/VISIBILITIES...NORTH TO NORTHEAST WINDS OF 20 TO 30 MPH WITH GUSTS TO 40 MPH. VISIBILITIES MAY BE LOCALLY REDUCED TO NEAR ZERO AT TIMES IN BLOWING AND DRIFTING SNOW. * IMPACTS...TRAVEL WILL LIKELY BECOME DANGEROUS WITH BLOWING AND DRIFTING SNOW REDUCING VISIBILITIES AND COVERING ROADWAYS... ESPECIALLY ALONG THE INTERSTATE 80 CORRIDOR FROM PINE BLUFFS THROUGH CHEYENNE TO LARAMIE. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT ALONG WITH THE WINDS WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ WYZ104-109>114-302300- /O.CON.KCYS.WS.W.0017.111201T0100Z-111201T2200Z/ FERRIS/SEMINOE/SHIRLEY MOUNTAINS-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- INCLUDING THE CITIES OF...MUDDY GAP...RAWLINS...SINCLAIR... HANNA...ARLINGTON...ELK MOUNTAIN...BAGGS...DIXON...SARATOGA... ENCAMPMENT...RIVERSIDE...CENTENNIAL...ALBANY...WOODS LANDING 331 AM MST WED NOV 30 2011 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 3 PM MST THURSDAY... A WINTER STORM WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 3 PM MST THURSDAY. * TIMING...THIS EVENING INTO THURSDAY AFTERNOON. * TOTAL SNOW ACCUMULATIONS...3 TO 6 INCHES...WITH AMOUNTS UP TO 12 INCHES ALONG NORTH FACING SLOPES OF THE SNOWY AND SIERRA MADRE RANGES. * WINDS/VISIBILITIES...NORTH TO NORTHEAST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH. VISIBILITIES WILL BE REDUCED TO NEAR ZERO AT TIMES IN BLOWING AND DRIFTING SNOW. * IMPACTS...TRAVEL WILL BECOME DANGEROUS IF NOT IMPOSSIBLE WITH BLOWING AND DRIFTING SNOW REDUCING VISIBILITIES AND COVERING ROADWAYS...ESPECIALLY FOR INTERSTATE 80 AND HIGHWAY 789 IN WESTERN CARBON COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED TO OCCUR. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT ALONG WITH THE STRONG WINDS WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ NEZ020-054-WYZ106>108-302300- /O.NEW.KCYS.WW.Y.0029.111201T0600Z-111201T2200Z/ BANNER-KIMBALL-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY- INCLUDING THE CITIES OF...HARRISBURG...KIMBALL...BORDEAUX... GLENDO...WHEATLAND...CHUGWATER...GUERNSEY...TORRINGTON 331 AM MST WED NOV 30 2011 ...WINTER WEATHER ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 3 PM MST THURSDAY... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WINTER WEATHER ADVISORY FOR BLOWING SNOW...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 3 PM MST THURSDAY. * TIMING...LATE THIS EVENING INTO THURSDAY AFTERNOON. * TOTAL SNOW ACCUMULATIONS...1 TO 3 INCHES...MAINLY SOUTH OF THE NORTH PLATTE RIVER. * WINDS/VISIBILITIES...NORTH AT 20 TO 30 MPH WITH SOME GUSTS AROUND 40 MPH. * IMPACTS...MOSTLY TO TRAVEL WITH BLOWING AND DRIFTING SNOW REDUCING VISIBILITIES AND COVERING ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR BLOWING SNOW MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO STRONG WINDS BLOWING SNOW AROUND. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. && $$ RE
What forecasters said that day
The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this winter storm watch went out at Nov 28, 10:15 PM MST, 5 hours 28 minutes earlier.
Area forecast discussion, Nov 28, 10:15 PM MST, 5 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 1015 PM MST MON NOV 28 2011 .AVIATION...06Z TAFS LATEST SATELLITE IMAGERY CONTINUES TO SHOW LOW CLOUDS NOT DEVELOPING EAST OF THE LARAMIE RANGE WHICH IS SUPPORTED BY LATEST HRRR GUIDANCE. CONFIDENCE HIGH THAT LOW CEILINGS WILL PROBABLY NOT DEVELOP OVERNIGHT FOR MOST LOCATIONS. THE EXCEPTION BEING RAWLINS WHERE HRRR SHOWING SOME PATCHY IFR CONDITIONS DEVELOPING AROUND THE 08Z-09Z TIME FRAME. GOING TO BE A REAL HIT/MISS TYPE SCENARIO OUT THAT WAY...SO OPTED FOR AN MVFR FORECAST FROM 08Z THROUGH SUNRISE. CONDITIONS REALLY CHANGE WEDNESDAY NIGHT INTO THURSDAY AS A STRONG COLD FRONT PUSHES INTO SOUTHEAST WYOMING. SNOW EXPECTED ALONG WITH STRONG NORTH WINDS LATE WEDNESDAY AFTERNOON THROUGH THURSDAY MORNING. CLAYCOMB && PREV DISCUSSION... /ISSUED 256 PM MST MON NOV 28 2011/ SHORT TERM...TONIGHT THROUGH WEDNESDAY... CURRENTLY COLD FRONT ON THE DOORSTEP OF KCYS. WINDS HAVE SHIFTED TO THE NORTHWEST AND ARE GUSTING INTO THE MID 30S BUT TEMPERATURE REMAINING STEADY SO FAR. LOOKING AT PRESSURE CHANGE AND OBSERVATIONS LOOKS LIKE THE FRONT HAS ALSO MOVED THROUGH THE SOUTHERN PANHANDLE. RADAR REMAINED PPINE WITH THE FRONT AND SATELLITE SHOWED MAINLY MID CLOUDS. THIS MORNINGS UPPER PACKAGE PLENTY OF WARM AIR AHEAD OF THE SYSTEM THAT IS MOVING THROUGH THE AREA. FLOW WAS GENERALLY FROM THE WEST WITH LITTLE MOISTURE. FORECAST PROBLEM FOR THIS PACKAGE WILL BE WINDS AND TEMPERATURES. LOOKS LIKE HIGH PRESSURE WILL SETTLE ACROSS THE CWA TONIGHT BEHIND THE FRONT AND GUSTY WINDS WILL PERSIST UNTIL AFTER SUNSET. TUESDAY SHOULD BE DRY AND COOLER THAN TODAY BUT ANOTHER SYSTEM MOVING MOVING INTO THE PACIFIC NORTHWEST WILL QUICKLY BRING THE WINDS AROUND AND TEMPER SIGNIFICANT COOLING. THE NEXT SYSTEM WILL CONTINUE TO APPROACH AND ON WEDNESDAY WILL SEE CLOUDS INCREASING. BY WEDNESDAY AFTERNOON COULD POSSIBLY START TO SEE SOME PRECIPITATION IN THE HIGH COUNTRY AND IN THE NORTHERN CWA BUT THE SNOW SHOULD BEGIN IN EARNEST AFTER 01/00Z. FOR THE SHORT TERM TEMPERATURES LOOK TO BE AROUND NORMAL. LONG TERM...WEDNESDAY NIGHT-MONDAY THE MAIN CONCERN WITH THIS FORECAST PACKAGE IS THE SNOW POTENTIAL ON WEDNESDAY NIGHT INTO THURSDAY AND HOW COLD TEMPERATURES WILL BE THROUGH THE WEEK. LATEST WATER VAPOR LOOP WAS SHOWING TWO DISTINCT UPPER LEVEL VORTICITY LOBES MOVING THROUGH THE EASTERN PACIFIC. THE FIRST WAVE WAS AROUND 42 DEG N AND 155 DEG W...WHILE THE TRAILING WAVE WAS 44 DEG N AND 176 N. THE MODELS SEEM TO BE IN FAIRLY GOOD AGREEMENT IN SHOWING THE FIRST WAVE DIGGING ACROSS THE SOUTHERN ROCKIES DURING THE NEXT COUPLE OF DAYS WHICH WILL CAUSE THE FLOW TO SPLIT AS THE NEXT WAVE SKIRTS ACROSS THE NORTHERN ROCKIES LATER IN THE WEEK. THE FIRST UPPER LEVEL WAVE SHOULD BEGIN TO IMPACT THE AREA BEGINNING LATE WEDNESDAY AFTERNOON AND CONTINUING UNTIL THURSDAY AFTERNOON. THIS WAVE WILL HAVE AID FROM THE RIGHT ENTRANCE REGION OF THE UPPER LEVEL JET...BUT IT WILL BE RATHER SHORT LIVED. THE MODELS ARE SHOWING SOME WEAK POTENTIAL INSTABILITY BETWEEN 700-500MB NEAR CASPER AROUND 06Z. OTHERWISE...THIS SYSTEM SHOULD HAVE DEEP ENOUGH MOISTURE AND LIFT BEHIND THE FRONT TO PRODUCE SOME LIGHT TO MODERATE SNOWFALL BEGINNING LATE WEDNESDAY AFTERNOON IN THE NORTHERN HALF OF THE FORECAST AREA WITH THIS SNOW SPREADING INTO THE SOUTHERN HALF OF THE FORECAST AREA WEDNESDAY NIGHT. SNOWFALL ACCUMULATIONS SHOULD GENERALLY BE AROUND 2-4 INCHES WITH HIGHER AMOUNTS IN THE MOUNTAINS WHERE THE SNOW RATIOS WILL BE A LITTLE GREATER. THE MAIN LIMITATION FOR MUCH IN THE WAY OF ACCUMULATION WILL BE THE SHORT LIVED NATURE OF THE HEAVIER SNOWFALL. THIS WILL MOST LIKELY TAKE PLACE WEDNESDAY EVENING WHEN THE COLD AIR AIR ADVECTION WILL BE THE STRONGEST WITH SOME WEAK SHORT LIVED MID LEVEL FRONTOGENISIS (700-500MB) POSSIBLE. THE SNOW SHOULD BEGIN TO TAPER OFF FROM NORTH TO SOUTH ON THURSDAY. TEMPERATURES WILL TURN SHARPLY COLDER WITH GUSTY NORTH WINDS AT 30 TO 40 MPH POSSIBLE ON WEDNESDAY EVENING INTO THURSDAY MORNING. TEMPERATURES WILL ALSO NOT BUDGE MUCH ON THURSDAY WITH HIGHS GENERALLY IN THE TEENS AND LOW 20S WHICH WILL ONLY BE A COUPLE OF DEGREES WARMER THAN MORNING LOWS. MEANWHILE...LOWS ON THURSDAY NIGHT COULD BE QUITE CHILLY (SINGLE DIGITS TO BELOW ZERO IN THE VALLEYS) DUE TO THE 1040MB SURFACE HIGH SETTLING OVER THE AREA. WE REALLY BACKED OFF ON HIGHS COMPARED TO THE GUIDANCE NUMBERS FOR THIS TIME FRAME. FRIDAY-MONDAY: THE NEXT CONCERN DURING THIS TIME FRAME...WILL BE THE ARRIVAL OF THE NEXT WAVE ON SATURDAY INTO SUNDAY. THE MAIN CONCERN WITH THIS SYSTEM WILL BE HOW MUCH THIS TROF WILL AMPLIFY AS IT APPROACHES THE CANADIAN ROCKIES. THIS WILL DETERMINE HOW MUCH COLD AIR SPILLS INTO THE REGION THIS WEEKEND. IF THIS TROF DOES AMPLIFY...WE COULD SEE ARCTIC AIR SPILLING INTO THE AREA BEGINNING SATURDAY AND CONTINUING THROUGH MONDAY. SNOW CHANCES LOOK TO BE FAIRLY SMALL AT THIS TIME WITH VERY LITTLE IF ANY ACCUMULATION. OF COURSE...THIS WILL BE DEPENDENT ON HOW MUCH MOISTURE WILL BE AVAILABLE. && FIRE WEATHER... WIND SPEEDS WILL CONTINUE TO DIMINISH TONIGHT. OTHERWISE...THE ONLY CONCERN WILL BE THE HIGH WIND POTENTIAL ON WEDNESDAY NIGHT INTO THURSDAY...BUT THE PRECIPITATION CHANCES WILL BE QUITE HIGH WHICH WILL LIMIT FIRE WEATHER CONCERNS. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM...GRIFFITH LONG TERM/AVIATION...REC
Hazardous weather outlook, Nov 28, 3:36 PM MST, 12 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 336 PM MST MON NOV 28 2011 WYZ101>119-292245- CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY- NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 336 PM MST MON NOV 28 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING... SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A COLD FRONT IS EXPECTED TO PLOW THROUGH THE REGION BEGINNING WEDNESDAY AFTERNOON AND CONTINUE THROUGH WEDNESDAY NIGHT. BEHIND THIS FRONT...SNOW WILL DEVELOP WITH SNOWFALL ACCUMULATIONS RANGING FROM 2 TO 4 INCHES WITH HIGHER AMOUNTS OF 4 TO 8 INCHES IN THE SIERRA AND SNOWY RANGES. THE SNOW SHOULD BEGIN TO TAPER OFF BY THURSDAY AFTERNOON. GUSTY NORTH WINDS CAN ALSO BE EXPECTED BEHIND THE FRONT AT SPEEDS OF 30 TO 40 MPH WITH HIGHER GUSTS UP TO 50 MPH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ002-003-019>021-054-055-095-096-292245- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX- 336 PM MST MON NOV 28 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A COLD FRONT IS EXPECTED TO PLOW THROUGH THE REGION BEGINNING WEDNESDAY AFTERNOON AND CONTINUE THROUGH WEDNESDAY NIGHT. BEHIND THIS FRONT...SNOW WILL DEVELOP WITH SNOWFALL ACCUMULATIONS RANGING FROM 1 TO 3 INCHES. THE SNOW SHOULD BEGIN TO TAPER OFF BY THURSDAY AFTERNOON. GUSTY NORTH WINDS CAN ALSO BE EXPECTED BEHIND THE FRONT AT SPEEDS OF 25 TO 35 MPH WITH HIGHER GUSTS UP TO 40 MPH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE COX
Nearby
Winter Storm Watches in Wyoming, 2011Every winter storm watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.